Alert archive / South Carolina / Lake Wind Advisories in 2025
Lake Wind Advisory 21, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Nov 11, 2025, 4:18 PM EST for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 12, 2025, 12:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2025, 4:18 PM EST (21:18 UTC)
- In effect from
- Nov 12, 2025, 12:00 AM EST
- Expired
- Nov 12, 2025, 6:25 PM EST
- In force
- 18 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 118 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS72 KCAE 112118 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 418 PM EST Tue Nov 11 2025 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-120800- /O.NEW.KCAE.LW.Y.0021.251112T0500Z-251113T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Carolina Commons Shopping Center, Bishopville, Denmark, Springdale, Saluda, Winnsboro, Oak Grove, North, Seven Oaks, Williston, Lugoff, Winnsboro Mills, McCormick, Camden, Cayce, Orangeburg, Lancaster, Eutawville, Andrew Jackson State Park, Manning, Newberry, Murphys Estates, Pageland, Brookdale, Sumter, Lincolnton, Cheraw, Johnston, Community of Almond Glen, Santee, Lancaster Mill, Van Wyck, Elgin, Clarks Hill, Red Bank, Augusta, Edgefield, Columbia, Summerton, Batesburg-Leesville, Elloree, Bamberg, Waynesboro, Ridge Spring, St. Matthews, Neeses, Holly Hill, Branchville, Aiken, Indian Land, Bowman, Thomson, Blackville, Barnwell, Evans, Martinez, Lexington, West Columbia, North Augusta, and Springfield 418 PM EST Tue Nov 11 2025 ...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY... * WHAT...Southwest winds 10 to 15 mph with gusts up to 30 mph expected. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...From midnight tonight to 7 PM EST Wednesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ SL
3 follow-up statements
648 WWUS72 KCAE 120631 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 131 AM EST Wed Nov 12 2025 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-130000- /O.CON.KCAE.LW.Y.0021.000000T0000Z-251113T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Murphys Estates, Springfield, Bishopville, Indian Land, Neeses, Cayce, Elgin, Lincolnton, Branchville, North Augusta, Williston, Bowman, Denmark, Lancaster, Martinez, Red Bank, Barnwell, Winnsboro Mills, West Columbia, Community of Almond Glen, Batesburg-Leesville, Edgefield, Andrew Jackson State Park, Lancaster Mill, Cheraw, Thomson, Johnston, Evans, Camden, Waynesboro, Van Wyck, Eutawville, St. Matthews, Brookdale, Holly Hill, Pageland, Saluda, Santee, Lexington, Winnsboro, Clarks Hill, McCormick, Columbia, Seven Oaks, Blackville, Carolina Commons Shopping Center, Sumter, Manning, Orangeburg, Newberry, Ridge Spring, Springdale, Elloree, Summerton, Oak Grove, Augusta, Aiken, Bamberg, Lugoff, and North 131 AM EST Wed Nov 12 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 10 to 15 mph with gusts up to 30 mph. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ CRL
081 WWUS72 KCAE 121751 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1251 PM EST Wed Nov 12 2025 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-130000- /O.CON.KCAE.LW.Y.0021.000000T0000Z-251113T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Blackville, Augusta, Neeses, Brookdale, Orangeburg, Lancaster, Oak Grove, Cheraw, Waynesboro, Newberry, Batesburg-Leesville, Barnwell, Red Bank, Manning, Clarks Hill, Cayce, North Augusta, Bamberg, Lugoff, North, Eutawville, Andrew Jackson State Park, Camden, Branchville, Bowman, McCormick, Carolina Commons Shopping Center, Aiken, Williston, Saluda, Santee, Columbia, Seven Oaks, Winnsboro Mills, Van Wyck, Springdale, Summerton, Winnsboro, Bishopville, Denmark, Martinez, Community of Almond Glen, Elloree, Indian Land, Sumter, Pageland, Edgefield, Thomson, Springfield, Lexington, Johnston, Lincolnton, Elgin, Ridge Spring, West Columbia, Evans, Lancaster Mill, Murphys Estates, St. Matthews, and Holly Hill 1251 PM EST Wed Nov 12 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West to southwest winds 10 to 15 mph with gusts up to 30 mph. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ EC
827 WWUS72 KCAE 122325 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 625 PM EST Wed Nov 12 2025 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-130030- /O.CAN.KCAE.LW.Y.0021.000000T0000Z-251113T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Springfield, Bamberg, Denmark, Lugoff, Carolina Commons Shopping Center, Van Wyck, Lexington, Elgin, Evans, Neeses, Saluda, Camden, Blackville, Summerton, Clarks Hill, Lancaster Mill, North, Orangeburg, Newberry, Sumter, Oak Grove, Elloree, Eutawville, Holly Hill, Thomson, Martinez, Winnsboro Mills, West Columbia, Lincolnton, Red Bank, Manning, Edgefield, Branchville, Winnsboro, Santee, Augusta, Pageland, Barnwell, Community of Almond Glen, Andrew Jackson State Park, Indian Land, Williston, Aiken, Bowman, Columbia, Bishopville, North Augusta, Johnston, Murphys Estates, Ridge Spring, Lancaster, St. Matthews, Batesburg-Leesville, Cayce, McCormick, Brookdale, Springdale, Cheraw, Waynesboro, and Seven Oaks 625 PM EST Wed Nov 12 2025 ...LAKE WIND ADVISORY IS CANCELLED... $$ CAL
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 11, 11:52 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Nov 11, 11:52 AM EST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1152 AM EST Tue Nov 11 2025 .SYNOPSIS... After another cold, dry, and breezy day on Tuesday, temperatures will moderate for the second half of the week to near average values. The next chance of rain holds off until early next week. && .NEAR TERM /THROUGH TONIGHT/... Key message(s): - Well below average temperatures today and a bit breezy. Well, it was nice and cold this morning! Lows across the area were well into the 20s for most locations, ending the growing season across the forecast area. We are bouncing back nicely this morning, with temperatures in the low 40s for most areas. The pressure gradient remains pretty tight across the area this morning, with southwesterly winds gusting into the 20-25 mph range. Look for these to relax a bit this afternoon as the surface high settles in closer to the area. Highs should be right around 50F for most locations. Tonight, we should have a non-diurnal temp curve. Winds will be lightest in the first several hours before they pick up in advance of a tightening pressure gradient between the surface high to our south and a low pressure system to the north. Lows will likely be their coolest by about 2a before slowly rising as winds pick up. Expect lows between 29F and 35F, with the gradient warmer north and cooler south. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Key message(s): - Gradual warming trend and dry weather Strong southwesterly winds on Wednesday are expected to yield a day of strong temperature moderation. The aforementioned pressure gradient will remain through mid to late morning, with increasing surface mixing allowing winds to gust upwards of 25-30 mph at times through early afternoon. Highs are expected to jump quite a bit compared to Mon/Tues with mid 60s expected for most of the area. Heights are forecast to continue rising on Thursday with surface high pressure settling across our forecast area by Thursday afternoon and evening. PWs should remain well below normal during the day, so mostly sunny skies and rising heights will help foster warm temperatures back in the upper 60s to around 70s. Overnight lows both days should be in the upper 30s or low 40s. && .LONG TERM /FRIDAY THROUGH MONDAY/... Key message(s): - Temperatures warming above normal into the weekend - Next possible rain chances are early next week Guidance continues to agree on the pattern evolution as we head into the weekend and into early next week. Overall, the trend has been towards a slower ejection of the mid/upper level low from the southwestern US. Additionally, this keeps the northern stream and southern stream systems separate. A strong low is forecast to push into the northeastern US and drive a dry cold front through the Carolinas and southeastern US by Sunday evening and early Monday sometime. Warm temps will likely precede this frontal boundary, with temps back up into the mid to upper 70s on Sat/Sun/Mon as a result. Its likely that this front will be dry as ensembles and operational models keep the best forcing well to our north and delay good moisture advection until a later time next week. So overall, the long term looks pretty nice temperature and weather wise. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... VFR conditions with breezy winds over the next 24 hours. Its nice and sunny out there as high pressure continues to push eastward and settles to our south. PWs are very low across the area, fostering continued clear skies through the entire period. Winds have been gusty early today as the pressure gradient has been slow to relax, but wind should lower by this evening. However, a strong surface low is forecast to quickly move across the northeastern US and reinvigorate the pressure gradient tonight. While surface wind should generally remain less than 10 knots across the area, a very strong low-level jet on the order of 40+ knots at 2000 feet is forecast to develop tonight. Low- level wind shear is very likely at all TAF sites for an extended period of time tonight, beginning around 06z and then persisting through 13z or 14z when surface mixing should increase winds at the surface. Gusts by this point will likely range from 20-25 knots through the end of the period. EXTENDED AVIATION OUTLOOK...VFR conditions likely continue into at least the mid week with drier air in place. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Nearby
Lake Wind Advisories in South Carolina, 2025Lake Wind Advisories in Georgia, 2025Every lake wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.